Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 16, 2015, 1:33 PM MST for 29 counties in North Dakota. It took effect at Jan 16, 2015, 11:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2015, 1:33 PM MST (20:33 UTC)
- In effect from
- Jan 16, 2015, 11:00 PM MST
- Expired
- Jan 17, 2015, 11:20 AM MST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 29 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WWUS73 KBIS 162033 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 233 PM CST FRI JAN 16 2015 ...GUSTY WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT OVER FAR SOUTHWEST NORTH DAKOTA...AND WILL SPREAD THROUGHOUT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY MORNING. THE WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS. NDZ031>033-040-041-043-044-170445- /O.NEW.KBIS.WI.Y.0001.150117T0600Z-150117T2300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 133 PM MST FRI JAN 16 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM MST SATURDAY. * TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON * WINDS...GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-170445- /O.NEW.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 233 PM CST FRI JAN 16 2015 /133 PM MST FRI JAN 16 2015/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 5 PM CST /4 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 5 PM CST /4 PM MST/ SATURDAY. * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON * WINDS...GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
6 follow-up statements
232 WWUS73 KBIS 162350 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 550 PM CST FRI JAN 16 2015 ...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .WEST WINDS TURNING NORTHWEST WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT OVER FAR SOUTHWEST NORTH DAKOTA...SPREADING THROUGHOUT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA BY SATURDAY MORNING. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS. NDZ031>033-040-041-043-044-170800- /O.CON.KBIS.WI.Y.0001.150117T0600Z-150117T2300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 450 PM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM MST SATURDAY... * TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-170800- /O.CON.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 550 PM CST FRI JAN 16 2015 /450 PM MST FRI JAN 16 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 5 PM CST /4 PM MST/ SATURDAY... * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
530 WWUS73 KBIS 170255 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 855 PM CST FRI JAN 16 2015 ...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT OVER FAR SOUTHWEST NORTH DAKOTA...SPREADING THROUGHOUT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA BY SATURDAY MORNING. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS. NDZ031>033-040-041-043-044-171100- /O.CON.KBIS.WI.Y.0001.150117T0600Z-150117T2300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 755 PM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM MST SATURDAY... * TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-171100- /O.CON.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 855 PM CST FRI JAN 16 2015 /755 PM MST FRI JAN 16 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 5 PM CST /4 PM MST/ SATURDAY... * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
831 WWUS73 KBIS 170636 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1236 AM CST SAT JAN 17 2015 ...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH EARLY THIS MORNING OVER FAR SOUTHWEST NORTH DAKOTA...WILL SPREAD THROUGHOUT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA BEFORE DAYBREAK SATURDAY MORNING. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS. NDZ031>033-040-041-043-044-171445- /O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 1136 PM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST SATURDAY... * TIMING...THROUGH THIS SATURDAY AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-171445- /O.CON.KBIS.WI.Y.0001.150117T1200Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1236 AM CST SAT JAN 17 2015 /1136 PM MST FRI JAN 16 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON... * TIMING...EARLY THIS SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
480 WWUS73 KBIS 170902 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 302 AM CST SAT JAN 17 2015 ...STRONG WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH EARLY THIS MORNING OVER SOUTHWEST NORTH DAKOTA...WILL SPREAD THROUGHOUT CENTRAL NORTH DAKOTA BEFORE DAYBREAK THIS MORNING. WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS. NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-171900- /O.EXT.KBIS.WI.Y.0001.150117T0902Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 302 AM CST SAT JAN 17 2015 /202 AM MST SAT JAN 17 2015/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ031>033-040-041-043-044-171900- /O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 202 AM MST SAT JAN 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
653 WWUS73 KBIS 171451 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 851 AM CST SAT JAN 17 2015 ...VERY WINDY OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY... .WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH WILL CONTINUE OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA INTO EARLY THIS AFTERNOON BEFORE SUBSIDING BY LATE THIS AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND MAKE WORKING ON ELEVATED SURFACES HAZARDOUS. NDZ031>033-040-041-043-044-172300- /O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 751 AM MST SAT JAN 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-172300- /O.CON.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 851 AM CST SAT JAN 17 2015 /751 AM MST SAT JAN 17 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
388 WWUS73 KBIS 171820 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1220 PM CST SAT JAN 17 2015 ...WIND ADVISORY HAS BEEN CANCELLED... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THIS AFTERNOON INTO EARLY THIS EVENING. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-171930- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-150117T2300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1220 PM CST SAT JAN 17 2015 /1120 AM MST SAT JAN 17 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THIS AFTERNOON INTO EARLY THIS EVENING. $$ JJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 16, 11:33 AM MST, 2 hours earlier.
Area forecast discussion, Jan 16, 11:33 AM MST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1233 PM CST FRI JAN 16 2015 .UPDATE... ISSUED AT 1224 PM CST FRI JAN 16 2015 MAIN CONCERN WITH EARLY AFTERNOON UPDATE WAS THE RELUCTANCE OF THE LOW CLOUDS AND FOG TO DISSIPATE ACROSS THE AREA. LATEST HRRR GUIDANCE SEEMS TO HAVE THE BEST GRASP ON THE SITUATION...AND CONTINUES A VERY SLOW EROSION ON THE WEST SIDE OF THE CLOUD/FOG AREA THROUGH THE AFTERNOON INTO EARLY EVENING. HAVE REFLECTED THIS IN THE UPDATE AND HAVE ALSO ADJUSTED TEMPERATURES TO COOL TEMPS DOWN QUITE A BIT UNDER THE CLOUD COVER. UPDATE ISSUED AT 831 AM CST FRI JAN 16 2015 FOG/LOW CLOUDS REMAIN PARKED OVER CENTRAL INTO PARTS OF WESTERN NORTH DAKOTA THIS MORNING. LATEST GUIDANCE TRIES TO RETRACT THIS LATER THIS MORNING INTO THE AFTERNOON...THOUGH STILL SOME QUESTION ON HOW MUCH THIS ERODES. HIGH TEMPERATURE FORECAST REMAINS TRICKY AS THE POSITION OF THE CLOUD COVER WILL HAVE A GREAT INFLUENCE ON IT. FOR MORNING UPDATE HAVE INCREASED FOG COVERAGE A BIT...PARTICULARLY ON THE LEADING EDGE WHERE A BROAD AREA OF REDUCED VISIBILITIES ARE BEING REPORTED. UPDATE ISSUED AT 639 AM CST FRI JAN 16 2015 CLOUDS AND AREAS OF FOG CLOSELY FOLLOWS THE LATEST HRRR LOW CLOUD FRACTION FORECAST. THIS MODEL ERODES THE CLOUDS SLOWLY FROM THE WEST IN WARM ADVECTION BY NOON. WILL MAINTAIN THE FOG AND FREEZING DRIZZLE FORECAST AS HAVE HAD SEVERAL REPORTS EARLIER ACROSS THE NORTH CENTRAL AS THE CLOUDS WEE MOVING IN. BELIEVE ITS SOMEWHAT PATCHY BUT APPEARS REASONABLE. && .SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON) ISSUED AT 422 AM CST FRI JAN 16 2015 MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE LOW CLOUDS...AND POSSIBLE FLURRIES AND FREEZING DRIZZLE TODAY OVER MUCH OF CENTRAL AND PARTS OF NORTHWESTERN NORTH DAKOTA. THE FOCUS THEN SHIFTS TO TONIGHT AND SATURDAY AS A LOW PRESSURE SYSTEM BRINGS A CHANCE OF PRECIPITATION FRIDAY NIGHT INTO SATURDAY MORNING AND STRONG WINDS LATE FRIDAY NIGHT AND SATURDAY. CURRENTLY...SATELLITE INDICATES IFR STRATUS ALONG AND EAST OF A LINE FROM CROSBY TO TIOGA...TO HAZEN AND BISMARCK...TO NEAR WISHEK. LATEST HRRR/RAP CONTINUE TO SHOW THIS BAND SLOWING ITS PROGRESSION SOUTHWESTWARD...AND GRADUALLY RETREATING EASTWARD DURING THE DAY. THIS OCCURS AS WARM ADVECTION TAKES HOLD FROM THE WEST AHEAD OF THE LOW PRESSURE SYSTEM. NO HIGHER CLOUDS ABOVE THE LOW STRATUS...AND THIS AREA REMAINS UNDER THREAT OF FREEZING DRIZZLE ALONG WITH THE FOG. WILL KEEP A MENTION OF PATCHY FREEZING DRIZZLE THIS MORNING...GRADUALLY ENDING FROM WEST TO EAST. WARM ADVECTION AND PARTLY CLOUDY SKIES WEST WITH HIGHS IN THE MID 30S TO MID 40S. HOWEVER...EXPECT STRATUS CLOUDS TO BE SLOW TO RETREAT IN THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY - WITH HIGHS TODAY ONLY REACHING INTO THE 20S. FRIDAY NIGHT AND SATURDAY AN UPPER LEVEL SHORTWAVE WITH AN ASSOCIATED SURFACE LOW AND FRONT TRAVERSES THE NORTHERN PLAINS AND SOUTHERN PRAIRIE PROVINCES OF CANADA. THE MAIN SHORTWAVE IMPULSE TRACKS SOUTHEAST ACROSS THE STATE TONIGHT AND INDUCES A SECONDARY SURFACE LOW THAT TRACKS RIGHT ALONG THE INTERNATIONAL BORDER. HAVE INCREASED POPS ALONG THE BORDER AS WELL AS ACROSS SOUTHERN NORTH DAKOTA. PRECIPITATION IS EXPECTED TO BE RAIN FRIDAY AND FRIDAY EVENING...THEN TRANSITION TO SNOW LATE FRIDAY NIGHT WITH THE PASSAGE OF THE COLD FRONT. THUS MAIN PRECIPITATION WILL BE RAIN AND/OR SNOW. WE COULD SEE A PERIOD OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE OVER THE NORTH CENTRAL AND INTO THE JAMES VALLEY SATURDAY MORNING AS THE ATMOSPHERE DRIES THROUGH THE SNOW GROWTH ZONE. THE OTHER HAZARD LATE FRIDAY NIGHT AND SATURDAY WILL BE STRONG WINDS. THE STRONGEST BURST OF WINDS LOOKS TO BE LATE FRIDAY NIGHT INTO SATURDAY MORNING WEST...AND DURING THE DAY CENTRAL. CONFIDENCE IS LOW REGARDING THE STRENGTH/SPEED OF THE WINDS AS WELL AS THE DURATION OF THE STRONGEST WINDS. THE INITIAL PUSH OF NORTHWEST WINDS SHOULD BE FRIDAY NIGHT IN THE WEST AND SATURDAY IN CENTRAL NORTH DAKOTA...LINING UP WELL WITH THE TIGHTEST SURFACE PRESSURE GRADIENT. THEN WARM ADVECTION FOLLOWS IN THE WEST BY NOON SATURDAY AND BY LATE AFTERNOON IN CENTRAL NORTH DAKOTA. THE BUFKIT SOUNDINGS SUGGEST ADIABATIC LAPSE RATES WITH THE COLD ADVECTION...BUT MOMENTUM NOT REACHING THE GROUND WHILE WARM ADVECTION TAKES PLACE. THINK WE MAY SEE WIND ADVISORY STRENGTH WINDS AT SOME POINT IN MOST OF THE FORECAST AREA...BUT NOT FOR A LONG PERIOD OF TIME. A WIND ADVISORY MAY BE NEEDED FOR WESTERN AND CENTRAL NORTH DAKOTA...BUT CONFIDENCE NOT HIGH ENOUGH YET TO ISSUE THAT HEADLINE THIS FORECAST PACKAGE. A SPECIAL WEATHER STATEMENT WAS ISSUED THURSDAY AFTERNOON FOR THIS SYSTEM...AND WILL CONTINUE WITH ANOTHER ISSUANCE THIS MORNING...AS WELL AS IN THE HAZARDOUS WEATHER OUTLOOK. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 422 AM CST FRI JAN 16 2015 A GENERALLY PROGRESSIVE FLOW PATTERN BEGINS THE EXTENDED THROUGH MONDAY. FOR SUNDAY AND MONDAY THE GFS/ECMWF MODELS CONTINUE MID LEVEL PACIFIC FLOW BRINGING MILD AND DRY AIR INTO THE NORTHERN PLAINS. AFTER THIS A BUILDING RIDGE OFF THE WEST COAST RESULTS IN A DOWNSTREAM H500 TROUGH OVER THE NORTHERN PLAINS THAT WILL BEGIN A COOLING TREND BACK TO NEAR NORMAL TEMPERATURES BY WEDNESDAY AND THURSDAY. SOME SPOTTY LIGHT PRECIPITATION WILL BE THE RULE AS COOL CYCLONIC FLOW ALOFT WILL SUPPORT SOME SMALL CHANCES FOR SNOW DURING THIS PERIOD. HOWEVER THE FLOW CONTINUES OFF THE PACIFIC WITH NO REAL POOL OF ARCTIC AIR FORMING IN CANADA THAT CAN BE TAPPED FOR COLD AIR OUTBREAKS. PERHAPS LATER THIS MONTH THIS WILL BE POSSIBLE AS THE 8 TO 14 DAY NOW IS TRENDING BELOW NORMAL. FOR THIS FORECAST PERIOD THERE IS LITTLE POTENTIAL FOR WINTER STORMS ON THE HORIZON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1224 PM CST FRI JAN 16 2015 LIFR CEILINGS AND VISIBILITY IN FOG AND STRATUS WILL CONTINUE TO IMPACT KMOT...KBIS...AND KJMS THROUGH MUCH OF TODAY. CEILINGS AT KMOT WILL FLUCTUATE BETWEEN VFR/MVFR AFT 23Z. KBIS TRANSITIONS TO VFR/MVFR AFT 21Z WITH IFR CONDITIONS RETURNING AFT 09Z/17. KJMS BRIEFLY MOVES INTO VFR CEILINGS AFT 06Z/17 BEFORE RETURNING TO IFR CONDITIONS AROUND 10Z/17. VFR/MVFR CONDITIONS EXPECTED AT KISN AND KDIK. TONIGHT WINDS BECOMING WEST AND INCREASING TO 20-30 KNOTS AT KISN/KDIK AFT 03Z WITH LIGHT RAIN OR SNOW EXPECTED AT KMOT...KDIK...AND KJMS AFT 02Z/17. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJS SHORT TERM...JV LONG TERM...WAA AVIATION...ZH
Hazardous weather outlook, Jan 16, 3:41 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 441 AM CST FRI JAN 16 2015 NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-171045- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 441 AM CST FRI JAN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. FOG WITH PATCHY LIGHT FREEZING DRIZZLE THIS MORNING. ROADS MAY BECOME SLICK IN SPOTS. BECOMING WINDY LATE TONIGHT...WITH A CHANCE OF LIGHT RAIN AND LIGHT SNOW. ROADS MAY BE SLIPPERY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS ARE FORECAST FOR SATURDAY. WINDS GUSTING TO 45 MPH ARE POSSIBLE. THERE IS A CHANCE OF SNOW SUNDAY NIGHT NORTH CENTRAL. AROUND AN INCH IS POSSIBLE ALONG THE TURTLE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-009-017-018-031>033-040>045-171045- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 441 AM CST FRI JAN 16 2015 /341 AM MST FRI JAN 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. BECOMING WINDY LATE TONIGHT...WITH A CHANCE OF LIGHT RAIN AND LIGHT SNOW. ROADS MAY BE SLIPPERY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS ARE FORECAST FOR SATURDAY. WINDS GUSTING TO 45 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS JV/WAA
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.